MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-36E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 09/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no reported discrepancies.There has been one other event for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
Patient had her first revision of primary implants performed on (b)(6) 2017 due to a subsided stem.Her second revision which was performed on (b)(6) 2017 was due to the patient experiencing three dislocation subsequent to her (b)(6) 2017 revision surgery.Explants from the (b)(6) 2017 revision identify components that were implanted in the primary case ((b)(6) 2017) and in the revision of the primary ((b)(6) 2017).
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner was reported.The event was not confirmed.Device evaluation and results: not performed as the reported device was not returned for evaluation.Medical records received and evaluation: a medical review was not performed because no medical information was provided.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there has been 1 other event for the lot referenced.This was related to periprosthetic fracture femoral fracture for the same patient and this liner was considered concomitant and not explanted.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIDENT 0° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6937343
Report Number0002249697-2017-02962
Device Sequence Number565958
Product Code LPH
UDI-Device Identifier04546540432049
UDI-Public04546540432049
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Catalogue Number623-00-36E
Device Lot Number697KJ1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer11/03/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight70